I have fought weight gain most of my adult life, and have finally reached a weight I am happy with. I was just prescribed Lunesta today as I have TERRIBLE insomnia.Just wondering if I should expect weight gain.Thanks
10 Feb 2012
There are a number of possible side effects with Lunesta. Weight gain appears to be a rare side effect of Lunesta. This information comes from clinical trials where Lunesta was extensively studied and side effects were documented.
For people taking Lunesta, both weight gain and weight loss were reported as rare side effects, occurring in less than 1% of patients. Therefore, it is not known whether weight gain (or weight loss) is caused by the medicine.
If you notice weight gain with Lunesta, talk to the doc who prescribed the med. He/she can give you other suggestions for dealing with any weight gain. He/she may also look for other causes of weight gain, such as certain types of medical conditions. If the weight gain continues, he/she may also recommend other lifestyle changes or a possible switch to another insomnia treatment.
Take care, my best wishes!
14 Mar 2013
I have been on lunesta for a couple years and have gained weight on it. I started to be hungry ALL the time and just assumed it was from getting older because this was not my norm. I decided to stop the lunesta and immediately was not hungry anymore. On the lunesta I would get up and eat at night and have no recollection of it in the morning. My husband told me that about 30 minutes after taking the medicine I would get up and go to the kitchen. I'd wake in the morning with food wrappers all over my nightstand.
26 May 2014
I have been on lunesta for 3 yrs. weight gain? A little bit .. But it's because I was up eating and making full course meals in the middle of the nite. Believe it or not ... I don't know I'm doing it until I see all the dishes and a plate by my bedside the following morning!
- Lunesta Information for Consumers
- Lunesta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lunesta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Tramadol was prescribed for insominia and I found I am gaining weight and trouble passing water and not sure if this is the medication or something ...
2 answers • 8 Nov 2009
I've been on Seroquel and it has put 40 lbs. on me. Does Tofranil also cause weight gain? How can you find other drugs that treat insomnia in ...
4 answers • 4 Sep 2011
I was switched from Lunesta to Ambien bcs I'ms I had except it didn't work too well. This time it has seemed to work better BUT I think I ...
1 answer • 7 Oct 2012
I started taking 40mg in October. I have insomnia and night sweats most nights. I get headaches if I don't eat when I take it. I have gained ...
3 answers • 26 Jul 2013